View Complete Reference

Kulikova, AA and Prokhorov, YV (2005)

Completely asymmetric stable laws and Benfordís law

Theory of Probability and its Application 49(1), pp. 163-169.

ISSN/ISBN: Not available at this time. DOI: 10.1137/S0040585X97980944



Abstract: Let Y be a random variable with a completely asymmetric stable law and parameter α. This paper proves that a probability distribution of a fractional part of the logarithm of Y with respect to any base larger than 1 converges to the uniform distribution on the interval [0,1] for α→0. This implies that the distribution of the first significant digit of Y for small α can be approximately described by the Benford law.


Bibtex:
@article{, title={Completely asymmetric stable laws and Benford's law}, author={Kulikova, Anna A and Prokhorov, Yu V}, journal={Theory of Probability \& Its Applications}, volume={49}, number={1}, pages={163--169}, year={2005}, publisher={SIAM}, DOI={10.1137/S0040585X97980944}, }


Reference Type: Journal Article

Subject Area(s): Probability Theory